Alert archive / Minnesota / Wind Advisories in 2026
Wind Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Feb 26, 2026, 12:26 PM CST for 12 counties in North Dakota; 14 counties in Minnesota. It took effect at Feb 27, 2026, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2026, 12:26 PM CST (18:26 UTC)
- In effect from
- Feb 27, 2026, 9:00 AM CST
- Expired
- Feb 27, 2026, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 37 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS73 KFGF 261826 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1226 PM CST Thu Feb 26 2026 MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038- 039-054-270230- /O.NEW.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/ West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Valley City, East Grand Forks, Devils Lake, New Rockford, Leeds, Cando, Red Lake Falls, Moorhead, Crookston, Finley, Mayville, Lake Itasca, Ada, Michigan, Fargo, Thief River Falls, Newfolden, Cooperstown, Middle River, Red Lake, Mahnomen, Hillsboro, Fosston, Lankin, Grand Forks, Bagley, Warren, Bemidji, Grafton, and Halstad 1226 PM CST Thu Feb 26 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 9 AM to 7 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ006-270230- /O.NEW.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 1226 PM CST Thu Feb 26 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Of The Woods County. * WHEN...From 9 AM to 7 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rafferty
8 follow-up statements
717 WWUS73 KFGF 270219 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 819 PM CST Thu Feb 26 2026 MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038- 039-054-271100- /O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/ West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Finley, Fosston, Halstad, Warren, Cando, Ada, Fargo, Hillsboro, Red Lake, Thief River Falls, Lake Itasca, Middle River, Michigan, Crookston, Mahnomen, Grand Forks, Valley City, Newfolden, Grafton, Bagley, Mayville, Moorhead, Devils Lake, Red Lake Falls, New Rockford, Lankin, Bemidji, Leeds, East Grand Forks, and Cooperstown 819 PM CST Thu Feb 26 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 9 AM to 7 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ006-271100- /O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 819 PM CST Thu Feb 26 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Of The Woods County. * WHEN...From 9 AM to 7 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Thomas
222 WWUS73 KFGF 271413 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 813 AM CST Fri Feb 27 2026 MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038- 039-054-272215- /O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/ West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Bagley, Finley, Grafton, Warren, Cando, Newfolden, New Rockford, Mahnomen, Valley City, Moorhead, Lake Itasca, Ada, Hillsboro, Thief River Falls, Leeds, Mayville, Red Lake, Red Lake Falls, Halstad, Crookston, Michigan, East Grand Forks, Cooperstown, Bemidji, Middle River, Grand Forks, Devils Lake, Fosston, Lankin, and Fargo 813 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ006-272215- /O.CON.KFGF.WI.Y.0003.260227T1500Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 813 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Of The Woods County. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Perroux
925 WWUS73 KFGF 271603 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1003 AM CST Fri Feb 27 2026 MNZ024-027-028-030>032-280015- /O.EXA.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail- Wadena- Including the cities of Park Rapids, New York Mills, Fergus Falls, Wadena, Two Inlets, and Detroit Lakes 1003 AM CST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Wadena, Hubbard, East Becker, West Becker, East Otter Tail, and West Otter Tail Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001>003-007>009-013>017-022-023-NDZ006-014>016-024-026>030-038- 039-054-280015- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ West Polk-Norman-Clay-West Marshall-East Marshall-North Beltrami- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Towner-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Middle River, Cando, Mahnomen, Fargo, Fosston, Bagley, Lake Itasca, Michigan, Lankin, Warren, Red Lake, Hillsboro, Thief River Falls, Mayville, Halstad, Devils Lake, Red Lake Falls, Finley, Newfolden, Cooperstown, Leeds, Moorhead, Bemidji, East Grand Forks, Grafton, Valley City, Ada, Grand Forks, Crookston, and New Rockford 1003 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy spots north of US Highway 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ006-280015- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 1003 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Lake Of The Woods County. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
302 WWUS73 KFGF 271621 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1021 AM CST Fri Feb 27 2026 MNZ001-007-008-013-014-NDZ006-015-016-026-027-054-280030- /O.UPG.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ /O.NEW.KFGF.HW.W.0001.260227T1800Z-260228T0100Z/ West Polk-West Marshall-East Marshall-Pennington-Red Lake-Towner- Ramsey-Eastern Walsh-Nelson-Grand Forks-Western Walsh- Including the cities of Middle River, Cando, East Grand Forks, Grafton, Michigan, Red Lake Falls, Newfolden, Grand Forks, Lankin, Warren, Thief River Falls, Devils Lake, and Crookston 1021 AM CST Fri Feb 27 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest Minnesota and northeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Very gusty winds will blow around unsecured objects. Travel will become difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy spots north of US Highway 2, further degrading travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not travel in high profile vehicle. Use caution if you must drive. Do not use cruise control. Be aware of changing road conditions. && $$ MNZ004-005-NDZ007-008-280030- /O.NEW.KFGF.HW.W.0001.260227T1800Z-260228T0100Z/ Kittson-Roseau-Cavalier-Pembina- Including the cities of Hallock, Roseau, Drayton, Cavalier, and Langdon 1021 AM CST Fri Feb 27 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In Minnesota, Kittson and Roseau Counties. In North Dakota, Cavalier and Pembina Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Very gusty winds will blow around unsecured objects. Travel will become difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy spots north of US Highway 2, further degrading travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not travel in high profile vehicle. Use caution if you must drive. Do not use cruise control. Be aware of changing road conditions. && $$ MNZ002-003-009-015>017-022>024-027-028-030>032-NDZ014-024-028>030- 038-039-280030- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Norman-Clay-North Beltrami-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail-Wadena-Benson-Eddy-Griggs- Steele-Traill-Barnes-Cass- Including the cities of Mahnomen, Fargo, Fosston, Detroit Lakes, Bagley, Lake Itasca, Fergus Falls, Red Lake, Hillsboro, Mayville, Halstad, New York Mills, Finley, Cooperstown, Leeds, Two Inlets, Moorhead, Bemidji, Park Rapids, Valley City, Ada, Wadena, and New Rockford 1021 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy spots north of US Highway 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ006-280030- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 1021 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Lake Of The Woods County. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
365 WWUS73 KFGF 271629 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1029 AM CST Fri Feb 27 2026 MNZ001-004-005-007-008-013-014-NDZ006>008-015-016-026-027-054-280030- /O.EXT.KFGF.HW.W.0001.260227T1629Z-260228T0100Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson- Grand Forks-Western Walsh- Including the cities of Middle River, Cando, East Grand Forks, Grafton, Michigan, Red Lake Falls, Newfolden, Grand Forks, Hallock, Warren, Roseau, Drayton, Lankin, Thief River Falls, Cavalier, Devils Lake, Crookston, and Langdon 1029 AM CST Fri Feb 27 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest Minnesota and northeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Very gusty winds will blow around unsecured objects. Travel will become difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy spots north of US Highway 2, further degrading travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not travel in high profile vehicle. Use caution if you must drive. Do not use cruise control. Be aware of changing road conditions. && $$ MNZ002-003-009-015>017-022>024-027-028-030>032-NDZ014-024-028>030- 038-039-280030- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Norman-Clay-North Beltrami-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail-Wadena-Benson-Eddy-Griggs- Steele-Traill-Barnes-Cass- Including the cities of Mahnomen, Fargo, Fosston, Detroit Lakes, Bagley, Lake Itasca, Fergus Falls, Red Lake, Hillsboro, Mayville, Halstad, New York Mills, Finley, Cooperstown, Leeds, Two Inlets, Moorhead, Bemidji, Park Rapids, Valley City, Ada, Wadena, and New Rockford 1029 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drifting and blowing snow may lead to icy spots north of US Highway 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ006-280030- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 1029 AM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Lake Of The Woods County. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
808 WWUS73 KFGF 272121 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 321 PM CST Fri Feb 27 2026 MNZ001-004-005-007-008-013-014-NDZ006>008-015-016-026-027-054-272230- /O.CAN.KFGF.HW.W.0001.000000T0000Z-260228T0100Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-Towner-Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson- Grand Forks-Western Walsh- Including the cities of Middle River, Cando, East Grand Forks, Grafton, Michigan, Red Lake Falls, Newfolden, Grand Forks, Hallock, Warren, Roseau, Drayton, Lankin, Thief River Falls, Cavalier, Devils Lake, Crookston, and Langdon 321 PM CST Fri Feb 27 2026 ...HIGH WIND WARNING IS CANCELLED... The threat for very gusty winds near 60 mph has ended. Gusty winds to 45 mph will continue through the rest of the afternoon into early evening. Blowing and drifting snow will continue to reduced visibility and bring icy roads as well. $$ MNZ002-003-009-015>017-022>024-027-028-030>032-NDZ014-024-028>030- 038-039-280100- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Norman-Clay-North Beltrami-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail-Wadena-Benson-Eddy-Griggs- Steele-Traill-Barnes-Cass- Including the cities of Mahnomen, Fargo, Fosston, Detroit Lakes, Bagley, Lake Itasca, Fergus Falls, Red Lake, Hillsboro, Mayville, Halstad, New York Mills, Finley, Cooperstown, Leeds, Two Inlets, Moorhead, Bemidji, Park Rapids, Valley City, Ada, Wadena, and New Rockford 321 PM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drifting and blowing snow is bringing reported icy roads along and north of US Highway 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not travel in high profile vehicle. Use caution if you must drive. Do not use cruise control. Be aware of changing road conditions. && $$ MNZ006-280100- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Lake Of The Woods- Including the cities of Baudette 321 PM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Of The Woods County. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Near blizzard conditions are expected on Lake of the Woods. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
701 WWUS73 KFGF 272249 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 449 PM CST Fri Feb 27 2026 MNZ002-003-006-009-015>017-022-023-NDZ014-024-028>030-038-039-280000- /O.CAN.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Norman-Clay-Lake Of The Woods-North Beltrami-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Benson-Eddy- Griggs-Steele-Traill-Barnes-Cass- Including the cities of Valley City, Bagley, Fosston, Lake Itasca, Cooperstown, Hillsboro, Baudette, Mahnomen, Moorhead, New Rockford, Halstad, Fargo, Leeds, Ada, Bemidji, Mayville, Red Lake, and Finley 449 PM CST Fri Feb 27 2026 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ MNZ024-027-028-030>032-280100- /O.CON.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail- Wadena- Including the cities of Park Rapids, Fergus Falls, New York Mills, Two Inlets, Wadena, and Detroit Lakes 449 PM CST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Wadena, Hubbard, East Becker, West Becker, East Otter Tail, and West Otter Tail Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Thomas
926 WWUS73 KFGF 280041 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 641 PM CST Fri Feb 27 2026 MNZ024-027-028-030>032-280145- /O.EXP.KFGF.WI.Y.0003.000000T0000Z-260228T0100Z/ Hubbard-West Becker-East Becker-West Otter Tail-East Otter Tail- Wadena- Including the cities of Park Rapids, Fergus Falls, New York Mills, Two Inlets, Wadena, and Detroit Lakes 641 PM CST Fri Feb 27 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... The threat has ended. $$ Thomas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:27 AM CST, 59 minutes earlier. Its key messages:
- Gusty northwest winds of 40 mph and higher Friday may bring localized blowing and drifting snow impacts during the afternoon.
Area forecast discussion, Feb 26, 11:27 AM CST, 59 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1127 AM CST Thu Feb 26 2026 .KEY MESSAGES... - Gusty northwest winds of 40 mph and higher Friday may bring localized blowing and drifting snow impacts during the afternoon. && .UPDATE... Issued at 646 AM CST Thu Feb 26 2026 Most of the mid clouds are exiting the area, remaining thicker area is in NW MN moving quickly east. Upstream is some scattered mid and high clouds. Will need to monitor temps as not a great pressure gradient for a west wind which is needed into the Red River valley floor to warm up....last to warm up today will be eastern RRV Crookston to Hallock and this area may not reach 32. UPDATE Issued at 1125 PM CST Wed Feb 25 2026 No major changes to any messaging but have been keeping up with the ongoing light snow in northwest Minnesota this evening and and been adjusting the grids as needed to better align with the current coverage. Still forecasting along the lines of what was mentioned earlier with a trace to half inch for most from Hallock to Bemidji and north. && .DISCUSSION... Issued at 1241 PM CST Wed Feb 25 2026 ...Synopsis... Northwest flow remains in place over the FA. One weak wave embedded in this flow overnight will bring a brief period of light snow around the Lake of The Woods. Accumulations will remain minimal, a few tenths. A warm front tonight will allow temperatures to warm Thursday into Friday, with high temperatures above freezing. On Friday, a stronger low over southern Canada will pass to our north. With the best forcing well to our north, not much in the way of precipitation is expected. However, a cold front will track from northwest to southeast across the FA Friday afternoon. Behind the front winds will pick up, with gusts over 40 mph. The colder temperatures that filter in behind the front will stick around through the weekend. Sunday morning looks to be the coldest, as the surface high tracks through the FA. Probabilities for wind chills colder then -30 are near zero area wide, except for northwestern MN where they range from 20 to 50 percent. Temperatures will warm back up early next week as more zonal flow develops. ...Friday Winds... A cold front will push through the FA Friday afternoon and evening. CAA advection appears strongest in the north, closer to the low tracking through Canada. With a tight pressure gradient, it would seem reasonable to expect wind gusts of 40 mph or greater. How much higher is uncertain. Model soundings show a wide spread in the degree of mixing, which will determine if we tap into "lower end" scenario winds (40 to 45 mph gusts) or "higher end" scenario winds (50+ mph gusts). Regardless of winds, the state of the snowpack by Friday morning appears fairly paltry. Freezing rain Tuesday morning iced over snowpack in the south. Southerly then northwesterly winds have drifted, swept, and settled snowpack across the north. Add in a 24 to 30 hour period from around Noon on Thursday to early Friday afternoon of temperatures hovering near/above freezing, the current snowpack will likely be in rough shape to blow around. This leaves us reliant on new snowfall to produce widespread blowing snow impacts. While there will likely be some falling snow around the time of the frontal passage, it does not look to lead to significant accumulations. Therefore, Fridays forecast trend has been more towards a wind event, with less likelihood of blowing snow impacts. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1127 AM CST Thu Feb 26 2026 VFR throughout the TAF period. No aviation impacts are expected today. As we go into tonight, aviation impacts will increase as LLWS effects all terminals from west to east. Thereafter, on Friday morning, a cold front will swing through. This will bring strong west to northwest winds. The highest winds should occur near the end of the TAF period, but sustained winds of over 20 knots with gusts up to around 40 knots should continue through Friday afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...TT DISCUSSION...Rafferty AVIATION...Rafferty
Hazardous weather outlook, Feb 26, 4:12 AM CST, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 412 AM CST Thu Feb 26 2026 MNZ003-024-027>032-040-NDZ014-024-028-038-039-049-052-053-271015- Clay-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Benson-Eddy-Griggs-Barnes-Cass- Ransom-Sargent-Richland- 412 AM CST Thu Feb 26 2026 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ001-002-004>009-013>017-022-023-NDZ006>008-015-016-026-027-029- 030-054-271015- West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Towner- Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Steele- Traill-Western Walsh- 412 AM CST Thu Feb 26 2026 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northwest winds of 40 mph and higher Friday may bring localized blowing and drifting snow impacts during the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 12:32 PM CST | Winter Weather Advisory | FGF | Benson, Cavalier, Grand Forks, Nelson, Pembina, Ramsey and 2 more | 30 hr |
Nearby
Wind Advisories in Minnesota, 2026Wind Advisories in North Dakota, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.